Is methodone really that addictive? I have been taking 10mg 1x day. Last Friday I took 30mg and on Saturday another 20mg and Monday upon my return to work I had the shakes, I wasn't sure if it was from not eating that day or if it was from taking too much. Any ideas???
I can't explain this to you like the experts on here can, but yes it can be addictive in its own right. methadone is usually started for chrontic pain ( I assume that is why you took it) at 5mg. & is gradually inscreased slowly about every6 weeks by 5 mg. until a dose is reached that helps the chrontic pain. If you are speak of recreational use, I do not suggest you do this. I have heard of some real horror stories of people taking methadone the way you discribe. 10mg a day was my weaning dose from 120mg a day. It took me a long time to get to 120mg. & there are people that take higher doses, but their bodies had to get used to side effects gradually. I only went on methadone because the doctors thought my years of opiate drug use for chrontic pain was causing me major liver problems. I had surgery & they found the culprit, & it was fixed. To make a long story short, It took me a year to wean back down to 10mg to switch back to opiates.
I take 15mg of oxycodone every 4 hours as needed. I jumped from 10mg of methadone to 10 mg of hydrocodone & felt on top of the world for 3 days. Then it hit me right square between the eyes. PAIN!!! Real pain. I did not understand that methadone stayed in your system for up to 36 hours. So on top on the 10mg of hydrocodone every 6 hours I had taken I was feeling the effects of the methadone for 3 days after the final pill. The way you are changing your doses up & down would explain the shakes you had. The first methadone I took was one of my husbands ( he takes 180 mg) & I thought I was going to die! Sick to stomach, slept all day etc. Took over 24 hours to get over it. Please take as prescribed, & if that is not helping you talk to you doctor about increasing you at a steady rate. You must keep a certain level of this drug in your blood stream to have the correct needed effect or your body will react to it. Just my thoughts...
Yesterday yes yes ... very addictive. I.started in 2007 at a methadone clinic for lirtab addiction. Biggest mistake. Granted I am off pills, But I started at 30.mg of methadone and got up to 90, came down to 75 and have been at 75 for 3 yrs, and everutime I try to come down I have awful w/d's. I just went from one addiction to another, so if u decide to take methadone its one of the hardest to come off of. I will friend u and u friend me back if u want to talk privately, but we r all here to help and will not judge. There r plenty of great people on here to give advice .
Methadone is a long acting opiate that is very addictive. In fact it is one of the more difficult to get off of as far as withdrawals. The rule of thumb for methadone cessation is the slower the better so to avoid withdrawals. As far as whether you had the shakes from not eating or the increase in methadone, can't say for sure, but my hunch is it was from the not eating. I wouldn't take anymore than prescribed though. Not sure for why you are taking the methadone whether for opiate detox or pain control, but if it isn't working then please consult the doc before changing the dosage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2011 • 11 answers
Posted 6 Jun 2011 • 2 answers
Posted 24 Jun 2011 • 8 answers
Posted 11 Jul 2011 • 4 answers
I live in tennessee , I drive to florance to take methodone , I want to switch to suboxen can anyon?
Posted 13 Dec 2011 • 1 answer